Alert archive / Georgia / Areal Flood Warnings in 2020
Areal Flood Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Aug 31, 2020, 2:35 AM EDT for Clayton County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2020, 2:35 AM EDT (06:35 UTC)
- Expired
- Aug 31, 2020, 8:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 3:25 PM EDT, 11 hours 10 minutes earlier.
Area forecast discussion, Aug 30, 3:25 PM EDT, 11 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 325 PM EDT Sun Aug 30 2020 .SHORT TERM /Tonight through Monday Night/... Showers and thunderstorms beginning to develop across the area but for the most part benign in nature thus far. This should change with time as both coverage and intensity are on the uptick slightly given already present CAPE values in excess of 3000 J/KG and precipitable water values of 1.7 to 2.0 inches. In addition, shortwave will progress through the Tennessee Valley and into North GA allowing for further enhancement of the activity but slanted more towards this evening and the first half of the overnight. Given the more west to east translation of the shortwave, will maintain likely pops for the NE corner of the forecast area well into the overnight period. Depending on coverage and who sees the most rain, could see some reduced vsbys overnight as well but anticipate continued showers to keep most of this in check and predominantly a low cloud type of night with continued warm temps in the lower 70s. We will be on the back side of the initial shortwave for the first half of Monday but another strong shortwave looks to impact the area late in the day. Will be more difficult to shake the low clouds on Mon so instability may be harder to come by. For this reason, will stick closer to likely for the pops than categorical but mid shift will need to look at closely for modification on this. Precipitable water well over 2 inches says coverage will be high but will just need some instability to match to realize categorical. Deese && .LONG TERM /Tuesday through Sunday/... An area of upper level high pressure is forecast to lift north across the area on Tuesday putting us in fairly weak southwesterly flow as several perturbations approach the area. Plus with additional moisture across the area on Tuesday, chances for showers and thunderstorms are in the chance pops range area-wide, mainly in the afternoon and evening. By Wednesday, slightly drier air is forecast across portions of northern Georgia by both the GFS & ECMWF, allowing for just slight chance pops across the north with chance pops across central Georgia. This trend looks to continue into Thursday as we remain on the periphery of the upper level high pressure. Models begin to diverge by late Thursday early Friday as a front approaches the area. While there are some timing differences and differences in the amount of available moisture between the models, the front looks to enter the area on Friday and stall across the area, allowing for chance pops in the afternoon and evening daily through the weekend. High temperatures through the extended are forecast to be in the upper 80s and lower 90s, about 5 to 9 degrees above average. Most notably, the heat indices are forecast to increase to Heat Advisory (greater than 105 degrees) on Tuesday through Friday. Those who will be spending time outdoor should take precautions against the heat. We will continue to monitor these temperatures over the coming days. Overnight lows are forecast to be in the 70s, around 6 to 10 degrees above average. Reaves && .AVIATION... 18Z UPDATE... After a morning of IFR, cigs have quickly risen across the terminals but BKN conditions holding in, especially for ATL, MCN, and CSG. SHRA beginning to develop west of the terminals but going to try to hold off until 21Z for the TEMPO for the TSRA. LIFR and IFR to return for the overnight period and affect all the terminals aft 10Z. Another round of TSRA in the offing for Mon afternoon and will start with a Prob30 for the ATL terminal. Winds very light through the period and generally from the west. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 86 72 90 / 40 60 40 40 Atlanta 73 85 73 91 / 40 60 40 50 Blairsville 68 79 67 84 / 60 70 50 40 Cartersville 73 83 71 89 / 50 70 40 50 Columbus 73 89 75 93 / 50 60 30 50 Gainesville 72 83 71 88 / 60 70 40 40 Macon 73 88 73 93 / 40 60 30 40 Rome 73 84 72 89 / 50 70 40 50 Peachtree City 72 86 72 91 / 40 60 30 50 Vidalia 73 89 75 94 / 20 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Reaves AVIATION...Deese
Hazardous weather outlook, Aug 30, 3:01 PM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Sun Aug 30 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Sun Aug 30 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected today. Isolated strong to severe storms are possible with damaging winds, frequent lightning, and locally heavy rainfall, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms can be expected Monday through Saturday. A few storms may be strong with strong to damaging winds, frequent lightning, and locally heavy rainfall. Heat indices are expected to increase to Heat Advisory level on Tuesday through Friday. Those outdoor should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:16 PM EDT | Special Weather Statement | FFC | Clayton | 59 min |
| Aug 30, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 30, 8:38 PM EDT | Flash Flood Warning | FFC | Clayton, Fayette, Fulton | 6 hr |
| Aug 30, 8:52 PM EDT | Flash Flood Warning | FFC | Forsyth, Gwinnett | 6 hr |
| Aug 30, 8:56 PM EDT | Flash Flood Warning | FFC | Fulton | 6 hr |
| Aug 30, 9:36 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 30, 9:49 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Aug 30, 9:54 PM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, Fulton | 6 hr |
| Aug 31, 2:58 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Aug 31, 4:14 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 13 hr |
| Aug 31, 6:52 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Aug 31, 7:30 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Aug 31, 7:35 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 31, 7:57 PM EDT | Special Weather Statement | FFC | Crawford | 18 min |
Nearby
Areal Flood Warnings in Georgia, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.